Thumbnail
Access Restriction
Open

Author Burdzy, Krzysztof ♦ Chen, Zhen-Qing ♦ Pal, Soumik
Source arXiv.org
Content type Text
File Format PDF
Date of Submission 2009-12-29
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Natural sciences & mathematics ♦ Mathematics ♦ Physics
Subject Keyword Mathematics - Probability ♦ Mathematical Physics ♦ math ♦ physics:math-ph
Abstract We consider a family of hard core objects moving as independent Brownian motions confined to a vessel by reflection. These are subject to gravitational forces modeled by drifts. The stationary distribution for the process has many interesting implications, including an illustration of the Archimedes' principle. The analysis rests on constructing reflecting Brownian motion with drift in a general open connected domain and studying its stationary distribution. In dimension two we utilize known results about sphere packing.
Description Reference: Annals of Applied Probability 2011, Vol. 21, No. 6, 2053-2074
Educational Use Research
Learning Resource Type Article


Open content in new tab

   Open content in new tab